Forum Replies Created
Cecile, I was thinking about you the past days. How are you doing? How did the new trial went? I so hope it went well. Karen hope your mom is okay?
My mum has it also. I am not sure what it means though.
Hi Shelley, Sorry to read about your mother. I am facing similar issues. My mother was diagnosed last year september. Right after the vidaza started, her bloodcounts dropped very low and she got bloodtransfusions for like 4 to 5 months every other week so she could continue her treatment. Around march/april her white bloodcells started to climb and got sky high in May, also her red bloodcounts were very good. She went from 7 to 5 days of Vidaza because she responded so well. After that we were told every month the bloodcounts remained stable. Then she got a new oncologist last week who told her, her white bloodcells were dropping since May and are now so low that she can not get Vidaza treatment. We were confused cause all this time we heard her blood was clean and stable and the blast were low. Now this oncologists says, the blast weren’t just low but totally disappeared for a while and now they came back so she doesn’t think the Vidaza is working any longer because she has now 2% in her blood. So right now I am pretty confused cause I think to myself how is it possible that the doctor already thinks the treatment is not working any longer when she only has 2% blasts. She started out with two% and there was a month in the past that it climbed to 10% and after that decreased again, so it fluctuated all this time. I don’t know why the oncologists say something like that, based on only the 2% found in her blood. I know exactly what you’re going through cause this disease is still not controlable and each case is different doctors sometimes have to test or wait and see before making the right decisions. Hang in there, I wish you much strength.
Thank you for sharing your experience. My mother has been diagnosed with mds last year october, she is 78 years old and soon after the diagnosis she started with vidaza. It is never without some side effects but it depends a lot on how your condition is how bad the side effects are. I think it were the first 3 months that she was very sick during and after the vidaza week. She vomitted a lot and always felt feverish right after the injection and we just had to find our way in the do’s and dont’s, when to eat and when to take the anti nausea medication and to pay attention to obstipation by taking medication for that on time. She had blood transfusions for four months cause her bloodcounts dropped. And than all of the sudden I think it was after the fourth cycle all blood counts started climbing and when that happened I saw her having a lot more energy. Sometimes she suffers from itching or other side effects but that never lasts very long. Some cycles are better than others, in some months she still vomits during the vidaza week but most months she is okay. Up untill now it was never necessary anymore for her to have a blood transfusion. Oh and because it went so well, she now gets 5 days vidaza in a month instead of 7 days. Every experience is different, make sure if you decide to take vidaza, to take good care of yourself, your food, your rest. Be prepared that it is not always going to be comfortable, especially in the beginning. I say this cause my mother tought it would be like that every month forever and she almost decided that she didn’t want it anymore but now she is happy she pulled through. May you have a positive experience. Kind regards.
How is your mom doing now? I believe what you are saying is true cause if her blood counts were almost normal, that should be a sign that it is working. My mom went through exactly the same. Only her blood counts wouldnt get better after the second cycle but I guess after the fourth. So this looks good. Don’t lose hope, hang in there. My prayers go out to all of you.
I’m sorry to read this about your dad. I am Dutch but I will try to explain in good english what my experiences with my mother who has mds are. My mother was diagnosed September 2018 and in Octobre she started with Vidaza treatment. She only had 2% blasts. She is 78. It was very tough the first 4 months. Her platelets dropped and also her bloodcounts so she got very tired and was often out of breathe. Every month she needed a blood transfusion, especially right after she got the Vidaza. I felt so sorry for her, she became very weak and everytime she got the Vidazatreatment, she would get nauseous, throw up and felt feverish. She also got obstipated from the treatment at a point she had to go get a klysma at the hospital. For the nausea she got anti nausea medication but that is what triggered the obstipation. I knew that deep in her heart she wanted to stop the treatment but because of her children and grandchildren she pulled through. Since february going to march, her bloodcounts and platelets started to increase. I think this will be the second month she doesn’t need a blood transfusion because her red bloodcells are stable. She also doesn’t get nauseous anymore after treatment and she doesn’t suffer from obstipation at this point. My mother has diabetes also and it was bad. She never wanted insuline injected but since the diagnosis of mds I was adamant she took the injections cause I thought it would make her overall condition much better and it did. For now she feels much better, her color is healthy again and she definitely came a long way. I googled and read a lot and I was glad I came across this forum so I could pick up advice here and there. Like I gave her every day a cocktail of folic acid, b6 vitamins and b12 but also papaya leafs tea everyday. I don’t know if that helped her but it didn’t turn things worse either so. I hope I could help you a little bit.
sorry to hear your mom doesn’t respond well to the chemo Karen. How many cycles did she go throug already? They say that it is normal that in the beginning de bloodcounts are low. My mother’s hemoglobin is also low but not too low for a transfusion yet. She should have started her second cycle today but the dr is waiting for the counts to climb back up.
Cecile I so hope that the new chemo will work for you. Crossing my fingers.
Dear Shelley, very sorry to read about your mom. I’m in the same situation and I wish you strength in this difficult situation. Don’t give up hope, stay strong and I know that is hard sometimes. Are you also alert on her diet? I cook lots of vegetables and tea from papaya leafs for my mom everyday. I do believe it has some positive influence on her physical state but I also need to do this to keep myself kind of sane and prevent myself from falling into despair. The hard part is that actually no doctor can give you a reliable prognosis cause every case is different. Ofcourse that can be a positive thing also cause there are people who were given one year and after 6 years they were still alive. Unfortunately we don’t know that in advance but it’s just enough to keep a bit hope I guess.
Hello Cecile, you for letting me know how it went. That is a whole lot of chemo and doctors appointments in a short period of time but if that is what you got to do to make the white cell counts and platelets go up and the blastst down it’s worth going through. I hope you will continue to let us here know how you are doing. My mom is mentally preparing for her second round of Vidaza on decembre 3th. I feel sorry for her cause she was really sick during the Vidaza week and days after but she’s been okay the last two weeks. I hope the second round will be a little les harsh for her. Her platelets went somewhat lower but not too much after the Vidaza week. I cook lots of vegetables for her and everyday I give her a combination of vitamins: b12, b6, folic acid, q10 capsules, magnesium. And she drinks tea from papaya leafs everyday. Hope to read you again, a big hug and stay the strong woman you are.
I’m sorry to read that your blood counts are that low and the blasts went up. Good to read that you are not giving up. You are a strong lady. I also try to keep the spirits up here cause my 76 years old mother just completed her first cycle of Vidazatreatment and she is kind of down so I am trying my best to stay strong for her. I wish you good luck and let us know how your visit went okay?
Today my mother who is 77 will start the first cycle of Vidaza. She was diagnosed with MDS end of september. We are very nervous although she doesn’t say much about it, I know she is. She also has diabetes and I put her on a low carbs diet but we can’t cut them out completely cause she needs some carbs. Yesterday she said she experienced some pain in her legs but this morning she said the pain was gone so I don’t understand. She also said that the last few days she was sweaty. I so hope the Vidaza will help lengthen her life for a few more years, I pray everyday. I’m glad I came across this platform and I wish everybody here strength and positivity.
Is there a reason the doctors didn’t put your husband on Vidaza? Hope he is doing well.
How is your father doing now? And is he on Vidaza now?
Hello Simpson, Im very sorry about your situation. Why is Vidaza out of the question for you?
Wow Tam, five years is a long time ago. Good to read that you are doing so wel. My mother is diagnosed since end of september and Monday she will start with Vidaza. I pray to God it will work on her and she will do well like you. My mother is 77 years old and besides mds she also has diabetes. This whole month she has been with me and I pay a lot of attention to what she eats cause we try to get her off the meds eventually. I also make tea out of papaja leafs for her and a lot of bitter vegetables. No bread, rice, corn and pasta. I am going to look your daily diet up. Blessings to everyone here.